Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 64, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 10, 2009, 3:49 AM EDT for 5 counties in Florida. It took effect at May 10, 2009, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2009, 3:49 AM EDT (07:49 UTC)
- In effect from
- May 10, 2009, 1:00 PM EDT
- Expired
- May 10, 2009, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 100749 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 349 AM EDT SUN MAY 10 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM EDT TODAY FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT FOR SUMTER...POLK... HARDEE...DESOTO AND HIGHLANDS COUNTIES... .WARM AND DRY HIGH PRESSURE WILL CONTINUE OVER THE REGION TODAY RESULTING IN ANOTHER DAY OF CRITICAL RELATIVE HUMIDITIES ACROSS INTERIOR CENTRAL FLORIDA. FLZ043-052-056-057-061-110000- /O.NEW.KTBW.FW.W.0064.090510T1700Z-090511T0000Z/ SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO- 349 AM EDT SUN MAY 10 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT THIS AFTERNOON AND WILL BOTTOM OUT BETWEEN 25 AND 30 PERCENT BY LATE AFTERNOON. SOME AREAS MAY SEE UP TO 6 HOURS OF CRITICAL RELATIVE HUMIDITIES BEFORE 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
000 WWUS82 KTBW 101825 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 225 PM EDT SUN MAY 10 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT TODAY FOR 4 OR MORE HOURS OF HUMIDITIES BELOW 35 PERCENT FOR PORTIONS OF WEST CENTRAL AND SOUTHWEST FLORIDA... .WARM AND DRY HIGH PRESSURE WILL CONTINUE OVER THE REGION TODAY RESULTING IN ANOTHER DAY OF CRITICAL RELATIVE HUMIDITIES ACROSS INTERIOR CENTRAL FLORIDA. FLZ048-049-051-055-062-065-110000- /O.EXA.KTBW.FW.W.0064.000000T0000Z-090511T0000Z/ HERNANDO-PASCO-HILLSBOROUGH-MANATEE-CHARLOTTE-LEE- 225 PM EDT SUN MAY 10 2009 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. RELATIVE HUMIDITIES HAVE FALLEN BELOW 35 PERCENT THIS AFTERNOON ACROSS THE INLAND PORTIONS OF THESE COASTAL COUNTIES. SOME AREAS MAY SEE UP TO 6 HOURS OF CRITICAL RELATIVE HUMIDITIES BEFORE 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ FLZ043-052-056-057-061-110000- /O.CON.KTBW.FW.W.0064.000000T0000Z-090511T0000Z/ SUMTER-POLK-HARDEE-HIGHLANDS-DE SOTO- 225 PM EDT SUN MAY 10 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT THIS AFTERNOON AND WILL BOTTOM OUT BETWEEN 25 AND 30 PERCENT BY LATE AFTERNOON. SOME AREAS MAY SEE UP TO 6 HOURS OF CRITICAL RELATIVE HUMIDITIES BEFORE 8 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 10, 2:03 AM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 10, 2:03 AM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
203 AM EDT SUN MAY 10 2009
.SHORT TERM (TODAY-TUESDAY)...THE ATMOSPHERIC PLAYERS REMAIN
BASICALLY IN THE SAME LOCATIONS THIS MORNING. PROGRESSIVE FLOW AND
A STALLED FRONTAL BOUNDARY AREA AFFECTING THE SOUTHEASTERN
U.S....WHILE HIGH PRESSURE REMAINS ENTRENCHED OVER FLORIDA.
ATMOSPHERIC SOUNDINGS TAKEN ACROSS FLORIDA HAVE BEEN INDICATING
DRYING OF THE ATMOSPHERE EACH OF THE PAST SEVERAL DAYS...WITH A
SIMILAR TREND EXPECTED TODAY. FOR THIS REASON HAVE KEPT THE
MENTION OF SHOWERS OUT OF THE FORECAST FOR THIS AFTERNOON AND
EVENING. SEA BREEZE CIRCULATIONS WILL AGAIN DEVELOP AND WORK
QUICKLY INLAND. TEMPERATURES WILL RISE WELL ABOVE AVERAGE AGAIN
TODAY AND LIKELY MONDAY...WITH SLIGHT COOLING EXPECTED TUESDAY. A
BETTER CHANCE OF SHOWERS WILL OCCUR TUESDAY AS THE FRONT...NOW TO
OUR NORTH...WILL SETTLE SOUTHWARD OVER NORTH FLORIDA AND AN
INCREASE IN LOW LEVEL MOISTURE IS ANTICIPATED.
.LONG TERM (TUESDAY NIGHT-SATURDAY)...HIGH PRESSURE WILL BE BUILDING
INTO THE AREA TUESDAY NIGHT AND WEDNESDAY AS A STALLED FRONT
DISSIPATES ACROSS THE AREA. HIGH PRESSURE WILL THEN REMAIN ACROSS
THE AREA FROM THE NE AND E THROUGH SATURDAY. FAIRLY LIGHT EASTERLY
FLOW WILL GIVE WAY TO A SEA BREEZE EACH AFTERNOON AND A SLIGHT CHANCE
OF RAIN WILL BE POSSIBLE AWAY FROM THE COAST. TEMPS WILL REMAIN A
COUPLE OF DEGREES ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION...VFR EXPECTED FOR THE NEXT 24 HOURS WITH LIGHT WINDS
BECOMING WESTERLY IN THE AFTERNOON.
&&
.MARINE...HIGH PRESSURE IN CONTROL THROUGH MONDAY...WITH A WEAK
FRONTAL BOUNDARY STALLING OVER THE WATERS MONDAY INTO TUESDAY.
WINDS WILL SHIFT TO THE NORTH AND NORTHEAST MONDAY...EVENTUALLY
TURNING MORE EASTERLY BY MID WEEK.
&&
.FIRE WEATHER...VERY WARM TEMPERATURES AND LITTLE MOISTURE WILL
AGAIN COMBINE FOR RED FLAG CONDITIONS OVER INTERIOR AREAS TODAY.
THE AFTERNOON SEA BREEZE WILL HELP KEEP COASTAL COUNTIES OUT OF
SUSTAINED WARNING CRITERIA...HOWEVER...MANY LOCATIONS AWAY FROM
THE IMMEDIATE COAST WILL EXPERIENCE 1 TO 3 HOURS OF RH BELOW 35
PERCENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 88 72 88 71 / 10 10 10 10
FMY 91 70 91 70 / 10 10 10 10
GIF 95 71 95 70 / 10 10 10 10
SRQ 90 68 90 70 / 10 10 10 10
BKV 91 61 91 63 / 10 10 10 10
SPG 89 74 89 74 / 10 10 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR DE SOTO-HARDEE-HIGHLANDS-POLK-SUMTER.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...05/CANTIN
LONG TERM/AVIATION...24/COLSONHazardous weather outlook, May 9, 4:54 AM EDT, 22 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 454 AM EDT SAT MAY 9 2009 FLZ039-042-043-048>052-055>057-060>062-065-091900- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 454 AM EDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY. ...FIRE WEATHER IMPACT... ANOTHER ROUND OF CRITICAL RH BELOW 35 PERCENT IS EXPECTED OVER PORTIONS OF POLK AND HIGHLANDS COUNTY TODAY. AREAS AFFECTED WILL INCLUDE LOCATIONS WHERE ACTIVE FIRES ARE LOCATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK FRONTAL SYSTEM WILL INTRODUCE AN INCREASED CHANCE OF PRECIPITATION MID-WEEK ALONG WITH SLIGHTLY COOLER TEMPERATURES. NO HAZARDOUS WEATHER IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CANTIN
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.